My mother (60yrs.) seems to be in the later stages of Alzheimer’s. She can often be heard carrying on conversations with herself. Is this an indication of hallucinations? If so, is it common for a physician to prescribe some sort of anti psychotic to decrease these hallucinations? Also, she seems to always be angry, which was never her temperament. It’s okay for her to be upset sometimes, but she usually takes it out on my Dad whom is her primary caregiver. What may be going on with her and how do we stop that? Thank you in advance.
I am sadden to hear your Mom is suffering from Younger Onset Alzheimer’s. I commend you and your father for caring so much for her during this very difficult time.
It does sound like she could be hallucinating and yes, her physician can prescribe something to help. He can also prescribe something to help with her anger and aggressive behavior. Your Dad’s safety is important so please be sure to ensure he is safe.
If the medications do not stop the behavior, you may need to find a new home for her, which can actually increase her agitation, confusion and different behavior. Unfortunately it is more common than most people realize for dementia patients to have these same symptoms. It is heartbreaking to witness and there isn’t an easy answer.
I wish I had a better solution for you but I would definitely start with a visit to her physician.
Take care of you and your Dad.